Jump to content
angie007

Paresthesia: pins & needles, numbness, tingling, burning sensations aka neuropathy

Recommended Posts

Cressida
On 1/22/2020 at 8:23 PM, jeremy1069 said:

Skin burning when I feel either threatened or under pressure. This fired up when an owner of a business (Nice people) started talking to me. I was so anxious about being rude. When I get angry, this also happens. It literally feels like I’m burning. Going on a year now. 

 

234FB8B3-EA5F-4864-8529-E94F23BD2D3D.jpeg

Eight years on I am still getting burning sensations in my lower legs. I have concluded I now have peripheral sensory neuropathy that is not going away. It started early in withdrawal and was more widespread initially but settled in my calves. I think it was caused by high cortisol levels which would explain why it flares during high stress situations such as the ones you describe. It happens at night when cortisol surges and wakes me up. At 8 years out this is my remaining withdrawal symptom along with the head whooshing which started in early withdrawal and has quietened but never gone away. I tried various supplements, Vit D , magnesium but no difference..It is a fact I discover that SSRIs can cause peripheral sensory neuropathy. If you don't have it badly or for long I think it is reversible. I don't think mine is.  Sometimes I don't get it. Sugar aggravates it. I don't drink alcohol. Hope yours clears up.


Paxil 10mg 21/2 years to June 2012 after a 2 month taper

 

Share this post


Link to post
Share on other sites
TL1802

Cressida, this is just not true. Neuropathy as a result of SSRIs has been studied to exhaustion. It was Healy’s first big fear mongering failure in the 90s before he shifted to PSSD as his means to terrorize (his medical license should really be taken away, but his groupies would probably cry foul). Healy floated the idea of small fiber neuropathy recently, and this fell flat on its face too. Many of us including myself were able to get punch skin biopsies and it shows our small nerves (peripheral) totally in tact with nice long dendrites and axons. 

 

Alto's response to the comment about Healy:

 

48 minutes ago, Altostrata said:

 

We have a few members, though, who seem to have persistent severe symptoms that show no signs of resolution. I believe Dr. Healy is very alarmed at the generation of those severe iatrogenic conditions.

 

 

Edited by ChessieCat
Added Alto's comment

Share this post


Link to post
Share on other sites
Callie

Whew! Thanks, TL1802, for your post! Tactile skin issues, especially on my arms, have been my ever-constant "friend" since day one in WD. Let's see, 3 years, 7 months, and 19 days now.

 

I'll spare the details of my healing ordeal, unless someone wants to hear it all, but I doubt anyone would be interested. What I must say is the burning sensation for me has gone away, hopefully, permanently. It's been quite sometime since I've experienced it. Those few paresthesia-type symptoms I'm left with at this point have significantly diminished over time, and I expect they will all gradually fade away as well. I look forward to making a full recovery and truly believe that everyone else will, too, no matter how long it takes.

 

Be patient. Have hope. Believe.

 

Callie


Lexapro: 2004-2010; Effexor XR 225 mg.: May 2010 - April 2017

Abilify 5 mg.: May 2010 - April 2017; Buspirone 60 mg.: 2004 - April 2017; Trazadone 100 mg.: 2004 - April 2017; Xanax: as needed; Fast taper

 

 

Share this post


Link to post
Share on other sites
Altostrata

Generally, we see these post-acute symptoms very gradually shift and fade, though it can take years.

 

Speculation about the involvement of neurotransmitters or cortisol is unwarranted. The cause for persistent symptoms can be anything. Hypersensitivity reactions can appear in any body system. It is also possible that you might develop an allergic reaction to something or another condition that is unrelated to withdrawal syndrome.

 

We have a few members, though, who seem to have persistent severe symptoms that show no signs of resolution. I believe Dr. Healy is very alarmed at the generation of those severe iatrogenic conditions.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
TL1802
On 11/21/2020 at 6:29 PM, Altostrata said:

We have a few members, though, who seem to have persistent severe symptoms that show no signs of resolution. I believe Dr. Healy is very alarmed at the generation of those severe iatrogenic conditions.

 

Alto, can you please provide some reference to the persistent severe symptoms? Are there really people who have symptoms post 2-3 years, and if so, what symptoms are we talking about here?

 

I am doing decently better, though still on propranolol 80mg ER (low dose). The propranolol was never meant for the paresthesia and more for the brain tingling/tickling + feeling of jitteriness/brain tremor + headache. This has become my main symptom now. The stinging and itching skin sensations have come down to 2 to 3 days per month and seem to be resolving, finally after 11 months since onset and 14 months since discontinuation. 

 

Do you know of any other example of people complaining about “brain tingling/tickling + feeling of jitteriness/brain tremor + headache”? I would love to know.

 

I won’t get into detail about my gripes about Healy, but I believe he is an unprofessional practitioner who is destructive to the well-being of hundreds if not thousands of people. He is more destructive than the medications than we speak about. No respect deserving doctor spends most of his time running a blog, using images and videos of zombies, the devil, etc. etc. On top of this, he is so quick to comment in the negative, saying things like “likely permanent”. His life work has been defined by rejection and ostracism in the medical community and I presume this is why he has become more and more extreme. Originally, he was devoted to proving that SSRIs cause axonal damage like MDMA and other serotonin increasing drugs, then he was focused on proving that they increase suicide, and now he has settled on PSSD and other withdrawal symptoms, likely because these will be much harder to prove/disprove.

 

I have tried over and over to add my medication history to my footer. I will try again.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy